Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Marquette, MI

July 31, 2013Alger County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 31, 2013, 3:26 PM EDT for Alger County, Schoolcraft County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2013, 3:26 PM EDT (19:26 UTC)
Expired
Jul 31, 2013, 4:15 PM EDT
In force
49 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alger County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 96 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:50 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 31, 1:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
150 PM EDT WED JUL 31 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 439 AM EDT WED JUL 31 2013

GENERALLY QUIET AND WARM ACROSS THE CWA THIS MORNING AS 3AM
TEMPERATURES ARE IN THE UPPER 50S AND LOWER 60S. SLIGHTLY DEEPER
MOISTURE IS SEEN OVER THE EASTERN CWA ON THE LATEST RAP
ANALYSIS AND WHEN COMBINED WITH A WEAK SHORTWAVE...HAS PRODUCED A
FEW RAIN SHOWERS OVER PORTIONS OF CENTRAL AND EASTERN UPPER
MICHIGAN OVERNIGHT. THIS SHORTWAVE WILL CONTINUE EAST AND STRUGGLE
WITH DRY AIR ABOVE 10KFT...WHICH SHOULD KEEP THE SHOWERS FAIRLY
ISOLATED. BEHIND THE SHORTWAVE...POCKET OF DRIER AIR HAS LED TO
SOME CLEARING OVER THE WESTERN CWA...BUT THAT WILL LIKELY BE
SHORT LIVED AS ATTENTION TURNS TO TWO UPSTREAM FEATURES.

THE MAIN WEATHER MAKERS FOR TODAY WILL BE THE STRONG SHORTWAVE
DIVING SOUTHEAST INTO NORTHWEST MN AT THIS TIME AND A COLD FRONT
LOCATED IN NORTHEAST MN. THIS SHORTWAVE WILL SLIDE ACROSS THE AREA
DURING THE AFTERNOON HOURS WHILE CATCHING UP TO THE COLD FRONT.
SO FAR THIS MORNING...SHOWERS HAVE BEEN LIMITED ALONG THE COLD
FRONT...BUT OVER THE LAST HOUR THERE HAS BEEN A FEW SHOWERS
DEVELOPING. HIRES MODEL RUNS SEEM TO HAVE PICKED UP ON THIS MORE
ISOLATED-SCATTERED IDEA AS IT BEGINS TO TRACK INTO WESTERN LAKE
SUPERIOR TOWARDS DAYBREAK AND THE FIRST PART OF THE MORNING. THIS
LEADS TO SOME CONCERN WITH THE PRECIPITATION CHANCES ASSOCIATED WITH
THIS FRONT AS IT MOVES THROUGH WESTERN UPPER MICHIGAN THIS MORNING.
OPTED TO LEAVE THE CHANCE POPS IN THERE AS THE FRONT MOVES
EAST...BUT WITH THE LATEST TRENDS WONDERING IF THAT MAY BE A LITTLE
TOO HIGH. WOULD THINK THE BEST CHANCE WOULD BE OVER LAKE SUPERIOR
AND NEAR THE KEWEENAW AND DO HAVE THE HIGHEST POPS THERE.

THEN...AS THE COLD FRONT AND SHORTWAVE MOVE ACROSS THE CWA DURING
THE EARLY AFTERNOON AND THROUGH THE EVENING HOURS...WOULD EXPECT
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER WEST AND NORTH CENTRAL
UPPER MICHIGAN (ROUGHLY AROUND EASTERN ONTONAGON...NORTHWEST
IRON...BARAGA COUNTIES) AND THEN MOVE EAST TO EAST-SOUTHEAST AROUND
30KTS BASED OFF STORM MOTIONS AND MOVEMENT OF THE FRONT BEFORE
EXITING THE CWA BY MIDNIGHT. PREVIOUS SHIFT HAD A GOOD HANDLE ON
THE LOCATION/TIMING OF THE POPS...ESPECIALLY WITH THE STRENGTH OF
THE SHORTWAVE. SINCE THE LATEST HI-RES MODEL RUNS ARE A LITTLE MORE
FOCUSED IN NORTH CENTRAL UPPER MICHIGAN AND THEN THE EASTERN
CWA...DID TREND THE HIGHEST POPS THERE. IN ADDITION...WITH THE
LINGERING MOISTURE THERE ARE HINTS OF SOME SHOWER/THUNDERSTORM
DEVELOPMENT OVER THE EASTERN CWA WITH SOME LINGERING MOISTURE
FROM THE WAVE THIS MORNING. DID TWEAK POPS UP A LITTLE TO ACCOUNT
FOR THAT POSSIBILITY BUT CONCERNED THE DRIER AIR ALOFT WILL LIMIT
COVERAGE/DEVELOPMENT.

ON TO THE SEVERE THREAT FOR TODAY. LATEST MODEL RUNS HAVE SHOWN AN
INCREASE IN INSTABILITY ACROSS THE AREA...WITH ML CAPE VALUES
RUNNING FROM 500-1000J/KG (HIGHEST OVER THE SOUTH CENTRAL). THIS IS
DUE TO MUCH STEEPER LAPSE RATES (AROUND 6.5C/KM FROM 700-500MB AND
7C/KM FROM 850-700MB) OVER THE AREA TODAY VERSUS YESTERDAY/S MODEL
RUNS. ALSO...IT LOOKS LIKE THERE WILL BE AT LEAST A BRIEF BREAK IN
THE CLOUDS IN THE CENTRAL U.P. AHEAD OF THE SHORTWAVE/FRONT
THIS MORNING...WHICH MAY HELP PUSH INSTABILITY UP. THAT BEING
SAID...SOUNDINGS SHOW THE CAPE BEING FAIRLY SKINNY (UNLESS MORE
ROBUST NAM SOLUTION IS CORRECT) WITH NCAPE AROUND 0.07 WHICH LIMITS
THE HAIL CAPE EVEN THOUGH FREEZING LEVELS ARE ONLY AROUND 10KFT.
0-6KM AND EFFECTIVE BULK SHEAR VALUES DO PEAK IN THE 30-40KT
RANGE...WHICH SUPPORTS TILTING OF THE UPDRAFTS. BUT IT MAINLY COMES
AS SPEED SHEAR...AS THE WINDS ARE FAIRLY UNIDIRECTIONAL ABOVE
2-3KFT. MODEL DCAPE VALUES ARE UNIMPRESSIVE DUE TO THE MOIST LOWER
LEVELS AND ONLY RISE INTO THE 200-400J/KG RANGE. ALTHOUGH THE
PARAMETERS ARE MARGINAL...CONCERN DOES INCREASE SOME WITH THE
STRENGTH OF THE SHORTWAVE AND ASSOCIATED COLD FRONT. WILL MENTION
SMALL HAIL AND GUSTY WINDS IN THE HWO (BRIEF HEAVY RAIN IS ALSO
POSSIBLE BUT STORM MOTIONS SHOULD LIMIT RESIDENCE TIME) AND DAY
SHIFT WILL NEED TO MONITOR TRENDS IN INSTABILITY TO SEE IF THREAT
INCREASES.

BEHIND THE SHORTWAVE AND FRONT...DRIER AIR QUICKLY ARRIVES AND
SHOULD SEE A PERIOD OF CLEARING FROM WEST TO EAST FOR TONIGHT. THEN
AS THE NORTHWEST FLOW BRINGS ADDITIONAL MOISTURE ROTATING AROUND
THE UPPER TROUGH...WOULD THINK THERE WOULD BE SOME INCREASE IN
CLOUDS OVER THE WEST TOWARDS DAYBREAK.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 439 AM EDT WED JUL 31 2013

NAM SHOWS A 500 MB RIDGE OVER THE WESTERN U.S. WITH TROUGHING IN THE
PACIFIC NW AND TROUGHING IN THE EASTERN U.S. 12Z THU. THE TROUGHING
IN THE EASTERN U.S. WILL HAVE SEVERAL SHORTWAVES MOVE THROUGH IT
WITH ONE MOVING THROUGH THU NIGHT AND FRI ACCORDING TO THE NAM AND
THE UPPER AIR PATTERN CHANGES VERY LITTLE INTO SAT. NAM SHOWS SOME
850-500 MB Q-VECTOR CONVERGENCE OVER THE CWA WITH DEEPER MOISTURE
THU NIGHT. FOR THU...LOOKS LIKE A POSSIBILITY OF LAKE BREEZE
CONVECTION AND PUT IN SOME POPS TO ACCOUNT FOR THIS ACROSS THE SOUTH
AND EAST. SHORTWAVE THEN MOVES THROUGH THU NIGHT INTO FRI AND ENDED
UP GOING SLIGHT CHANCE TO CHANCE POPS FOR THIS INTO FRI EVENING.
WENT DRY THEN FOR THE REST OF FRI NIGHT. OVERALL...LOWERED HIGH
TEMPERATURES A COUPLE DEGREES BASED ON 850 MB TEMPERATURES BEING
AROUND 11C AND MIXING THIS DOWN GIVES ME HIGHS IN THE LOWER 70S AT
BEST. WITH PLENTY OF CLEAR SKY AND LIGHT WIND FRI NIGHT ACROSS THE
AREA...LOWERED LOW TEMPERATURES A COUPLE DEGREES AND WENT BELOW
GUIDANCE TEMPERATURES FOR LOWS AS RADIATIONAL COOLING CONDITIONS SET
UP.

IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB TROUGH OVER THE
ERN U.S. WITH A RIDGE OVER THE WESTERN U.S. 12Z SAT. SFC HIGH
PRESSURE IS BUILDING INTO THE AREA THEN AND REMAINS OVER THE AREA
THROUGH MON. UPPER LEVEL TROUGHING MOVES IN FOR TUE WITH A FRONT
MOVING ACROSS THE AREA. THIS FORECAST PERIOD LOOKS COOLER THAN
NORMAL FOR TEMPERATURES AND STAYS THAT WAY THROUGH THE WHOLE
FORECAST PERIOD. WILL CONTINUE WITH DRY CONDITIONS FOR SAT AND SUN
AND THEN RETURN FLOW SETS UP FOR SUN NIGHT AND MON. WENT SLIGHT
CHANCE POPS FOR SUN NIGHT ACROSS THE FAR WEST AND SLIGHT CHANCE TO
LOW CHANCE POPS FOR MON THROUGH TUE.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 149 PM EDT WED JUL 31 2013

A COLD FRONT MOVING EASTWARD ACROSS UPPER MI HAS CLEARED IWD AND
CMX...RESULTING IN HIGHER VFR CIGS AND NO PRECIP. THIS SHOULD
CONTINUE THROUGH TONIGHT AT BOTH SITES. HOWEVER...UPSTREAM OBS
SHOW A BKN DECK OF MVFR CIGS. INDICATIONS ARE THAT THIS DECK WILL
MAKE IT INTO THE TWO SITES AT OR AFTER 12Z THURSDAY AND LAST THROUGH
THE MORNING.

CONDITIONS AT SAW ARE A LITTLE MORE DIFFICULT AS THE FRONT CURRENTLY
RESIDES TO THE WEST OF THE TERMINAL. SHOWERS AND THUNDERSTORMS ARE
DEVELOPING AROUND THE SITE...THOUGH CHANCES ARE SPLIT IF THE
TERMINAL WILL SEE THUNDER OR NOT. HAVE DECIDED TO GO WITH VCSH
THROUGH 20Z...BUT INCLUDE TEMPO THUNDER FROM 19 TO 20Z WHEN CHANCES
ARE BEST. THE FRONT SHOULD PASS BY 00Z THURSDAY AND BRING AN
END TO ANY REMAINING PRECIP. CONDITIONS WILL THEN REMAIN VFR THROUGH
THURSDAY MORNING...THOUGH MID-LEVEL CLOUDS SHOULD FILTER IN DURING
THE LATE MORNING.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 439 AM EDT WED JUL 31 2013

EXPECT WINDS NO HIGHER THAN 20 KTS THIS FORECAST PERIOD WITH A WEAK
PRESSURE GRADIENT DOMINATING THE UPPER GREAT LAKES. FOG IS
POSSIBLE OVER PORTIONS OF LAKE SUPERIOR TODAY INTO TONIGHT...BUT
WITH RAIN LOOKING MORE LIMITED FOR MUCH OF THE LAKE...EXPECT IT TO
STAY PATCHY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...SRF
LONG TERM...07
AVIATION...KLUBER
MARINE...SRF
Hazardous weather outlook, Jul 31, 11:53 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
1153 AM EDT WED JUL 31 2013

MIZ001>007-009>014-084-085-011600-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1153 AM EDT WED JUL 31 2013 /1053 AM CDT WED JUL 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THE STORMS
OVER CENTRAL UPPER MICHIGAN COULD BE STRONG AND CONTAIN PEA SIZED
HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS COULD OCCUR THURSDAY AFTERNOON AND AGAIN FRIDAY
AFTERNOON...OVER MAINLY CENTRAL PORTIONS OF UPPER MICHIGAN.

THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HAIL AND GUSTY
WINDS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY
ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR
ON TWITTER.

LSZ162-240>251-263>267-011600-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1153 AM EDT WED JUL 31 2013 /1053 AM CDT WED JUL 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR TODAY...AND
CONTINUING OVER EASTERN LAKE SUPERIOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-011600-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1153 AM EDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...AND
AGAIN FRIDAY AFTERNOON AND EVENING.

THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

07/JLA

In the hours before

Special weather statement, Jul 31, 2:09 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
209 PM EDT WED JUL 31 2013

MIZ007-311900-
LUCE-
209 PM EDT WED JUL 31 2013

...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 300 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GRAND MARAIS.  THIS STORM
WAS MOVING EAST AT 10 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DEER PARK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER
Special weather statement, Jul 31, 2:17 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
217 PM EDT WED JUL 31 2013

MIZ085-311900-
NORTHERN SCHOOLCRAFT-
217 PM EDT WED JUL 31 2013

...SIGNIFICANT WEATHER ALERT FOR SCHOOLCRAFT COUNTY UNTIL 300 PM
EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SENEY...OR 14 MILES SOUTH OF
GRAND MARAIS.  THIS STORM WAS MOVING EAST AT 15 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SNYDER LAKE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER
Special weather statement, Jul 31, 3:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
315 PM EDT WED JUL 31 2013

MIZ006-312000-
ALGER-
315 PM EDT WED JUL 31 2013

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 400 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF AU TRAIN...OR 12 MILES NORTHWEST
OF MUNISING. THIS STORM WAS MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GRAND ISLAND...
  CHRISTMAS...
  MUNISING...
  WETMORE...
  GRAND PORTAL POINT...
  MELSTRAND...

IF ON OR NEAR ECHO LAKE ON GRAND ISLAND...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:17 PM EDTSpecial Marine WarningMQT43 min
Jul 31, 5:15 PM EDTSpecial Marine WarningMQT90 min
Jul 31, 5:36 PM EDTSevere Thunderstorm WarningMQTMarquette39 min
Jul 31, 6:05 PM EDTSevere Thunderstorm WarningMQTMarquette40 min
Jul 31, 6:13 PM EDTSpecial Marine WarningMQT92 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.